MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1080-020
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: radifocus.Guide catheter: terumo.The device was not returned for evaluation.There was no report of any leaks noted during preparation for use, suggesting that the balloon was not damaged prior to the procedure.Since it was reported that the patients anatomical conditions were mildly calcified and stenosed, it is likely that the patients anatomical conditions interacted with the balloon causing damage to the balloon which contributed to the reported material rupture as the balloon was being inflated.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.The investigation determined the reported difficulties to be related to the patient anatomical conditions.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo concentric lesion in the iliac with no tortuosity and mild calcification that was 90% stenosed.Resistance was not felt during advancement of an 8.0 mm x 20 mm/80 cm armada 35 balloon dilatation catheter (bdc) to the lesion and it crossed successfully; however, the balloon ruptured during the first inflation at 10 atmospheres, held for 30 seconds.The device was replaced with a non-abbott bdc to complete the procedure successfully.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6330815
Report Number2024168-2017-01186
Device Sequence Number16523556
Product Code LIT
UDI-Device Identifier08717648154850
UDI-Public(01)08717648154850(17)190831(10)60315G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberB1080-020
Device Lot Number60315G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1